[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.166.22. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1989

An Unusual Photoactivated Skin Eruption

Author Affiliations

Duke University Medical Center, Durham, NC

Arch Dermatol. 1989;125(3):419-420. doi:10.1001/archderm.1989.01670150109020
Abstract

REPORT OF A CASE  A 51-year-old woman with a mitral valve replacement for rheumatic heart disease had been treated for 23 years with quinidine gluconate, warfarin, and digoxin for paroxysmal atrial fibrillation. Ten days prior to admission she sunbathed for 3 hours with only her knees and lower legs exposed. Forty-eight hours later she developed a "bruise" over her right foot. Within 24 hours both shins and knees became swollen, tender, and violaceous. Prednisone therapy (20 mg three times daily for 5 days) afforded no symptomatic improvement.She was admitted to the hospital, where examination disclosed a symmetrical gray-blue netlike discoloration on the extensor surfaces of both legs from the ankles to just above the knees (Fig 1). There were several 10- to 20-cm2 tender areas of edematous and necrotic tissue surrounded by erythema. The surrounding normal skin was nontender. Her face, arms, chest, and mucous membranes were unaffected.

First Page Preview View Large
First page PDF preview
First page PDF preview
×